MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 20MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 20MM; SCREW, FIXATION, BONE
Model Number 204.820
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Loss of Range of Motion (2032); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is j&j litigation paralegal.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2015, the patient underwent a removal procedure of painful hardware proximal aspect of right ulna.On (b)(6) 2014, the patient sustained an injury after tripping and falling from a standing position and landed directly into the right elbow.The patient had the onset of pain and inability to fully use the elbow.Subsequent x-rays were taken and revealed a displaced, distracted olecranon fracture, with a comminuted right radial head fracture.The patient also complains of pain in the right proximal humerus.The patient was originally implanted on (b)(6) 2014 with one (1) variable angle ¿ locking compression plate (va-lcp) proximal, one (1) variable angle locking screw self-tapping with t8 stardrive recess 14mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 16mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 20mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 24mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 30mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 40mm, one (1) locking screw self-tapping with stardrive tm recess 20mm, one (1) cortex screw self-tapping 20mm, one (1) cortex screw self-tapping with stardrive recess 14mm, one (1) cortex screw self-tapping with stardrive recess 18mm, and one (1) cortex screw self-tapping with stardrive recess 22mm.On (b)(6) 2014, the patient underwent a right radial head replacement due to a collapse right radial head following an open reduction and internal fixation (orif), was essentially malunion, utilizing a titanium straight radial stem 28mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, the patient underwent a revision procedure of the right radial head prosthesis due to pain and loosening and anterior transposition of ulnar nerve right elbow and was implanted a titanium curved radial stem 44mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, the patient underwent a removal procedure of painful hardware proximal aspect of right ulna.The area of the old incision was visualized.The scar was carefully excised all the way down through subcutaneous tissue.Then the soft tissue from the plate was carefully dissected.The screw heads were then engaged, and screws were removed without difficulty, along with the plate.The rongeur was used to remove the soft tissue from the bed of the plate, which had grown up around the screws.The area was then smoothed over carefully.It was irrigated again thoroughly.It was inspected and there was no nonunion.The patient tolerated the procedure well and was taken to the recovery room in stable condition.Concomitant devices reported: titanium straight radial stem (part# 04.402.028s, lot# 7607073, quantity 1), cobalt chromium radial head (part# 09.402.022s, lot# 7654219, quantity 1).This complaint captures the ten (10) out of twelve (12) devices, while related complaint (b)(4) captures the remaining two (2) of the twelve (12) devices involved in the removal of painful hardware (plate and screws).(b)(4) captures the first revision procedure.(b)(4) captures the second revision procedure.This report is for one (1) 3.5mm cortex screw 20mm.This is report 9 of 10 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary background: actual device was not returned; us customer quality conducted the investigation based on the images provided.It was reported that on (b)(6) 2015, the patient underwent a removal procedure of painful hardware proximal aspect of right ulna.On (b)(6) 2014, the patient sustained an injury after tripping and falling from a standing position and landed directly into the right elbow.The patient had the onset of pain and inability to fully use the elbow.Subsequent x-rays were taken and revealed a displaced, distracted olecranon fracture, with a comminuted right radial head fracture.The patient also complains of pain in the right proximal humerus.The patient was originally implanted with one (1) variable angle ¿ locking compression plate (va-lcp) proximal, one (1) variable angle locking screw self-tapping with t8 stardrive recess 14mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 16mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 20mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 24mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 30mm, one (1) variable angle locking screw self-tapping with t8 stardrive recess 40mm, one (1) locking screw self-tapping with stardrive tm recess 20mm, one (1) cortex screw self-tapping 20mm, one (1) cortex screw self-tapping with stardrive recess 14mm, one (1) cortex screw self-tapping with stardrive recess 18mm, and one (1) cortex screw self-tapping with stardrive recess 22mm.On (b)(6) 2014, the patient underwent a right radial head replacement due to a collapse right radial head following an open reduction and internal fixation (orif), was essentially malunion, utilizing a titanium straight radial stem 28mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, the patient underwent a revision procedure of the right radial head prosthesis due to pain and loosening and anterior transposition of ulnar nerve right elbow and was implanted a titanium curved radial stem 44mm sterile and cobalt chromium radial head standard height 12.5mm sterile.On (b)(6) 2015, the patient underwent a removal procedure of painful hardware proximal aspect of right ulna.The area of the old incision was visualized.The scar was carefully excised all the way down through subcutaneous tissue.Then the soft tissue from the plate was carefully dissected.The screw heads were then engaged, and screws were removed without difficulty, along with the plate.The rongeur was used to remove the soft tissue from the bed of the plate, which had grown up around the screws.The area was then smoothed over carefully.It was irrigated again thoroughly.It was inspected and there was no nonunion.The patient tolerated the procedure well and was taken to the recovery room in stable condition.The implant(s) was not returned and instead will be do based on the supplied image(s) from the attachments (74 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed and the complaint condition for adverse event could not be confirmed as the image(s) showed no issues with the product.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the supplied image(s).No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8692675
Report Number2939274-2019-58614
Device Sequence Number2005292
Product Code HWC
UDI-Device Identifier10886982146281
UDI-Public(01)10886982146281
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.820
Device Catalogue Number204.820
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer06/28/2019
07/19/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date06/28/2019
08/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22MM COCR RADIAL HEAD STANDARD 12.5MM; 8MM TI CURVED RADIAL STEM 44MM-STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight49